Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 255, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 6, 2012, 5:47 PM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2012, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 6, 2012, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:20 PM CDT | TSTM WND DMG | West Monroe, LA | TREE DOWN CHADWICK AREA WEST MONROE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964
WUUS54 KSHV 062247
SVRSHV
LAC021-049-073-062330-
/O.NEW.KSHV.SV.W.0255.120806T2247Z-120806T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT MON AUG 6 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
* UNTIL 630 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
BROWNSVILLE-BAWCOMVILLE...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3216 9189 3215 9249 3250 9248 3250 9242
3251 9241 3262 9193 3251 9190 3240 9199
3229 9202 3227 9198 3223 9199 3218 9197
3217 9190
TIME...MOT...LOC 2247Z 334DEG 7KT 3237 9228
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:27 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 6, 2:27 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 227 PM CDT MON AUG 6 2012 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION IN RESPONSE TO AN UPPER-LEVEL WEAKNESS DIGGING SOUTH FROM ARKANSAS. CONVECTION FORECAST TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS. LOW TEMPERATURES TONIGHT TO FALL INTO THE MID TO UPPER 70S WITH LIGHT WINDS AREAWIDE. WEAK FRONTAL BOUNDARY ACROSS THE REGION TO SHIFT SOUTH OVERNIGHT...DIMINISHING RAIN CHANCES ACROSS THE INTERSTATE 30 CORRIDOR FOR TUESDAY. CLOUD COVER AND INSTABILITY EXPECTED TO KEEP AFTERNOON HIGH TEMPERATURES ON TUESDAY AT OR BELOW 100 DEGREES WITH HEAT INDEX VALUES BELOW ADVISORY CRITERIA. PATTERN EXPECTED TO SHIFT ON FRIDAY AS CANADIAN SURFACE HIGH PRESSURE DIVES SOUTH BEHIND A ROBUST COLD FRONT. COULD SEE SOME CONVECTION ALONG AND AHEAD OF THE FRONTAL BOUNDARY. FOR THIS PACKAGE...HINTED AT A COOLING TREND BUT REMAINED WARMER THAN THE GFS WHICH IS ADVERTISING HIGHS IN THE LOW TO MID 90S THROUGH THE WEEKEND. OTHERWISE...COULD SEE LOWS TEMPERATURES IN THE MID TO UPPER 60S WITH MOSTLY CLEAR SKIES PREVAILING LATE IN THE PERIOD. /05/ && .AVIATION... VFR CONDITIONS SHOULD CONTINUE THROUGH MUCH OF THE TAF PERIOD. WIDELY SCT CONVECTION CONTINUES ACROSS PORTIONS OF E TX/NW LA/SCNTRL AR...WITH THIS CONVECTION POSSIBLY AFFECTING THE SHV/LFK/ELD/MLU TERMINALS THROUGH LATE AFTERNOON/EARLY EVENING. AMENDMENTS MAY BE NEEDED LATER THIS AFTERNOON FOR THESE TERMINALS BASED ON RADAR TRENDS...WITH CONVECTION IN CNTRL AR EXPECTED TO CONTINUE SE INTO SCNTRL AR/POSSIBLY NE LA AFTER 21Z. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF MVFR CIGS/REDUCED VSBYS AND WIND GUSTS IN EXCESS OF 40KTS...BEFORE DIMINISHING THIS EVENING. AM EXPECTING ELEVATED CONVECTIVE DEBRIS TO LINGER ACROSS AT LEAST THE SRN HALF OF THE AREA OVERNIGHT WHILE GRADUALLY THINNING. OTHERWISE...ANOTHER VFR CU FIELD SHOULD REDEVELOP BY MIDDAY TUESDAY...WITH ISOLATED CONVECTION POSSIBLE DURING THE AFTERNOON. VRB WINDS UP TO 6KTS THIS AFTERNOON...WILL BECOME LT/VRB AFTER 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 97 77 98 76 / 30 30 10 20 30 MLU 76 98 75 98 73 / 30 30 10 20 20 DEQ 72 97 75 97 74 / 20 20 10 20 30 TXK 76 97 75 97 75 / 20 20 10 20 30 ELD 73 98 73 96 74 / 30 20 10 20 30 TYR 78 99 77 98 74 / 30 20 10 20 30 GGG 77 98 76 98 74 / 30 20 10 20 30 LFK 76 98 74 97 74 / 30 30 20 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/15
Hazardous weather outlook, Aug 6, 11:45 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT MON AUG 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE REGION AGAIN THIS AFTERNOON AND EVENING...WITH THE GREATEST COVERAGE EXPECTED ACROSS NORTH CENTRAL LOUISIANA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW DAMAGING WIND GUSTS CANNOT BE RULED OUT WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE WORK WEEK AS A SERIES OF WEAK UPPER DISTURBANCES INTERACT WITH A STALLED FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 05
In the hours before
Special weather statement, Aug 6, 4:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT MON AUG 6 2012
ARZ060-061-062215-
HEMPSTEAD-NEVADA-
432 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...HOPE...PERRYTOWN AND PRESCOTT...
AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES EAST OF BLEVINS...OR 9 MILES
NORTHWEST OF PRESCOTT...MOVING SOUTH AT 30 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Aug 6, 4:37 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 PM CDT MON AUG 6 2012
ARZ073-LAZ006-062215-
UNION-
437 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
HUTTIG...LAPILE AND STRONG...
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF LAPILE...OR 8
MILES WEST OF WEST CROSSETT...MOVING SOUTH AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
19Special weather statement, Aug 6, 4:40 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
440 PM CDT MON AUG 6 2012
ARZ051-062230-
HOWARD-
440 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CENTER POINT...DIERKS AND NASHVILLE...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIERKS...MOVING SOUTH AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
19Local storm report, Aug 6, 4:57 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 3 NNW MINDEN 32.66N 93.30W
08/06/2012 WEBSTER LA LAW ENFORCEMENT
TREES DOWN ON DORCHEAT ROAD
&&
19Local storm report, Aug 6, 5:01 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 5 SE SHONGALOO 32.89N 93.23W
08/06/2012 WEBSTER LA LAW ENFORCEMENT
TREES DOWN NEAR SHONGALOO
&&
19Special weather statement, Aug 6, 5:21 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT MON AUG 6 2012
ARZ051-060-062300-
HEMPSTEAD-HOWARD-
521 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
MINERAL SPRINGS...NASHVILLE...SARATOGA AND TOLLETTE...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR NASHVILLE...MOVING SOUTH AT 15
MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 61 min |
| Aug 5, 7:30 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 60 min |
| Aug 5, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 56 min |
| Aug 5, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caddo, De Soto, Jackson, Natchitoches, Red River and 2 more | 60 min |
| Aug 6, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 54 min |
| Aug 6, 3:35 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 55 min |
| Aug 6, 3:52 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 38 min |
| Aug 6, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Union | 52 min |
| Aug 6, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 39 min |
| Aug 6, 6:12 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita, Union | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.